Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes chest pain relief on burping followed by stomach ache?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1752 Questions
Question
I have a problem from about 1 month and this is becoming now a routine.I get a acute pain in chest something like a heart attack and it stays from few minutes to a hour..once the gas moves out of mouth as barbs then I get some relief..This is followed by stomach pain and stays for hours till gas move out. This use to happen on non regular basis earlier but now a days everyday I am having this problem irrespective of what I am eating.And interestingly this happens only at night something from 7pm till midnight.. Why am I having this problem at such a early age..What I need to do both as a daily routine and for eradication of this problem all together.
Posted Thu, 6 Feb 2014 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 34 hours later
Brief Answer: Answer given below Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. The most likely cause for your symptoms is gastroesophageal reflux disease. This is a condition in which the stomach contents reflux back in to the food pipe. It can occur in any age. So you need not worry that you got it at a young age. You need to take medications like esomeprazole. Certain lifestyle and dietary changes are also essential. You need to reduce weight if you are obese. Avoid coffee, citrus, tomatoes, onion, mint, fatty food and spicy food. Avoid smoking and alcohol ( if you have those habits). Eat smaller frequent meals. Go to bed at least 2-3 hours after food. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What causes chest pain relief on burping followed by stomach ache? 1 hour later
You said I need to take medications like esomeprazole. 1. Can you prescribe medications like tablets or tonics and when they should be taken in a days span? 2.Also will this be problem get fixed though medication and temporary or I have to stay with it entire life? 3.I mostly have this issue in night and I have stomach upset and lose motions in night along with lot of gas. Why is this happening mostly at night ? 4.Any dietary changes like do something soon after you getup or just before you go to bed etc? I mean can you tell what I can eat or drink to keep reduce this problem?(like a list you asked me to avoid)
 
 
Answered by Dr. Ratnakar Kini 2 days later
Brief Answer: Answer given below Detailed Answer: Hi, Prescription online is not allowed as I have not examined you in person. You can discuss about the possibilities I have mentioned with your doctor and get a prescription from him who will examine you first and prescribe medicines later. GERD symptoms can be controlled with medications and lifestyle/dietary changes I have mentioned above. But it can occur any time. But it is not a serious disease to worry about. If the loose stools occur in the night, then a colonoscopy test and stool test should be done to find the cause. It could be due to many different causes including infection. Avoid snacks at bedtime. Go to bed at least 2-3 hours after food. You can eat anything except what I have told you above to avoid. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor